Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS La Crosse, WI

April 2, 2007Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 2, 2007, 10:36 PM CDT for Clayton County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2007, 10:36 PM CDT (03:36 UTC)
Expired
Apr 2, 2007, 11:30 PM CDT
In force
54 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Clayton County, IA

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 030336
SVRARX
IAC043-030430-
/O.NEW.KARX.SV.W.0012.070403T0336Z-070403T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1036 PM CDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTHEAST IOWA...

* UNTIL 1130 PM CDT

* AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  THOMASVILLE TO UPDEGRAFF...OR ALONG A LINE EXTENDING FROM 12 MILES
  SOUTHWEST OF ELKADER TO 13 MILES SOUTHWEST OF GUTTENBERG...AND
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VOLGA AND STRAWBERRY POINT AROUND 1035 PM...
  HIGHWAY 13 AND COUNTY C 24 AND HIGHWAY 56 AND COUNTY W 70 AROUND
  1040 PM...
  MOTOR AND COUNTY ROADS B 56 AND W 64 AROUND 1045 PM...
  ELKADER AND COUNTY ROADS X 47 AND C 7 X AROUND 1050 PM...
  GUTTENBERG AND MONONA AROUND 1055 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4265 9091 4262 9161 4308 9163 4308 9116
      4295 9115 4286 9110 4275 9108 4271 9101
      4268 9092

$$

MW
3 follow-up statements
000 
WWUS53 KARX 030346
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 PM CDT MON APR 2 2007

IAC043-030430-
/O.CON.KARX.SV.W.0012.000000T0000Z-070403T0430Z/
CLAYTON IA-
1046 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CLAYTON COUNTY...

AT 1035 PM...WEATHER SPOTTERS REPORTED HALF INCH SIZE HAIL IN 
GARNAVILLO.  

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OSBORNE TO OSTERDOCK...OR ALONG A LINE EXTENDING FROM ELKADER TO 
GUTTENBERG...MOVING EAST AT 35 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GUTTENBERG AND ELKADER AROUND 1055 PM...
  FARMERSBURG AND CLAYTON CENTER AROUND 1100 PM...
  MONONA AND GARNAVILLO AROUND 1105 PM...
  MCGREGOR AND J WOOD CAMPGROUND AROUND 1115 PM...
  MARQUETTE AND PIKES PEAK STATE PARK AROUND 1120 PM...

LAT...LON 4265 9091 4262 9161 4308 9163 4307 9115
      4295 9115 4286 9110 4275 9108 4271 9101
      4268 9092

$$

MW
000 
WWUS53 KARX 030404
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1105 PM CDT MON APR 2 2007

IAC043-030430-
/O.CON.KARX.SV.W.0012.000000T0000Z-070403T0430Z/
CLAYTON IA-
1105 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CLAYTON COUNTY...

AT 1104 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GUNDER...OR
12 MILES NORTHWEST OF ELKADER...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FARMERSBURG AND COUNTY ROADS X 47 AND C 7 X AROUND 1110 PM...
  GUTTENBERG AND MONONA AROUND 1115 PM...
  J WOOD CAMPGROUND AND NORTH BUENA VISTA AROUND 1120 PM...
  MCGREGOR AND MARQUETTE AROUND 1125 PM...

OTHER STORMS TO THE SOUTH OF CLAYTON COUNTY WILL ALSO BE MOVING
INTO THE AREA IN THE NEXT 15 TO 30 MINUTES. THESE STORMS MAY ALSO
PRODUCE SOME HAIL. 

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4265 9091 4262 9161 4308 9163 4307 9115
      4295 9115 4286 9110 4275 9108 4271 9101
      4268 9092

$$

MW
000 
WWUS53 KARX 030425
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1125 PM CDT MON APR 2 2007

IAC043-030434-
/O.EXP.KARX.SV.W.0012.000000T0000Z-070403T0430Z/
CLAYTON IA-
1125 PM CDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY EXPIRES AT
1130 PM CDT...

THE STORMS WHICH PROMPTED THIS WARNING HAVE MOVED OUT OF THE WARNED
AREA.

HOWEVER...STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE 
URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST 
WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

IF YOU EXPERIENCED HAIL AS THE STORMS PASSED YOUR AREA...PLEASE
CALL YOUR REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE.
DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4265 9091 4262 9161 4308 9163 4307 9115
      4295 9115 4286 9110 4275 9108 4271 9101
      4268 9092

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:25 PM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, Apr 2, 3:25 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT MON APR 2 2007

.SHORT TERM...THROUGH THURSDAY NIGHT

FORECAST CONCERNS WERE PRIMARILY FOCUSED ON EFFECTS OF YET ANOTHER
DYNAMIC AND VIGOROUS WAVE TO AFFECT THE FORECAST AREA TONIGHT INTO
TUESDAY NIGHT. SPECIFIC CONCERNS WERE ASSOCIATED WITH ELEVATED
CONVECTION TONIGHT AND WHETHER THERE WILL BE POTENTIAL FOR A FEW
SEVERE STORMS. ATTENTION THEN TURNS TO SNOW CHANCES/AMOUNTS LATER
TUESDAY INTO TUESDAY NIGHT...ESPECIALLY FOR NORTH CENTRAL WI.

SURFACE ANALYSIS HAD FRONT EXTENDING FROM OHIO VALLEY ACROSS
CENTRAL ILLINOIS...THROUGH NORTHERN MISSOURI AND SOUTHERN NEBRASKA.
BAND OF MID LEVEL CLOUDS NORTH OF THE FRONT PRODUCING LIGHT SHOWERS
AND INDICATIVE OF MID LEVEL INSTABILITY. FURTHER UPSTREAM...WATER
VAPOR IMAGERY INDICATED VIGOROUS WAVE ADVANCING ACROSS WYOMING...
WHICH WILL BE THE NEXT SYSTEM TO IMPACT THE FORECAST AREA TONIGHT
INTO TUESDAY NIGHT.

12Z 02APR07 DETERMINISTIC MODELS AND 09Z 02APR07 NCEP SREF INDICATED
DECENT CLUSTERING WITH RESPECT TO TRACK OF SURFACE LOW INTO IOWA
TONIGHT...THEN ACROSS WI/IL BORDER AND TOWARD LOWER MICHIGAN
TUESDAY. THIS CONTINUES TO SUPPORT HIGH FORECAST CONFIDENCE OF
ANOTHER WIDESPREAD PRECIPITATION EVENT ACROSS THE FORECAST AREA.
OF SPECIAL NOTE...NAM/WRF SHIFTED HEAVY SNOW POTENTIAL FURTHER SOUTH
THAN GFS AND NCEP SREF...WHICH SHOULD RESULT IN POTENTIAL FOR
HEADLINES DUE TO SNOWFALL TUESDAY AFTERNOON INTO TUESDAY NIGHT
ACROSS OUR NORTH CENTRAL WI ZONES.

TONIGHT...ROBUST FORCING MECHANISMS EXPECTED TO PRODUCE HIGH
PROBABILITIES FOR RAINFALL ASSOCIATED WITH ELEVATED CONVECTION NORTH
OF WARM FRONT. 850MB JET INCREASES TO 50KTS AND IMPINGES ON FRONT
RETURNING NORTHWARD...THUS PRODUCING STRONG THETA-E ADVECTION. THIS
MAXIMIZES ACROSS NORTHEAST IOWA INTO SOUTHWEST WI...BEFORE PUSHING
EASTWARD BY ABOUT 12Z 03APR07.

09Z 02APR07 SPC SREF CAPE...AS WELL AS OPERATIONAL CAPE SUGGESTS
VALUES REACHING 500-1000 J/KG ACROSS THE AFOREMENTIONED AREAS. IN
ADDITION...EFFECTIVE SHEAR OF 35KTS IN THE 2-7KM LAYER SUPPORTS
POTENTIAL FOR ELEVATED SUPERCELLS. THUS...BEST SEVERE HAIL POTENTIAL
EXISTS...MAINLY ACROSS NORTHEAST IOWA AND ADJACENT SOUTHWEST CORNER
OF WI GENERALLY BETWEEN 03Z 03APR07-09Z 03APR07. PLEASE REFERENCE
LATEST HAZARDOUS WEATHER OUTLOOK AND SPC DAY ONE OUTLOOK.

TUESDAY...ANY CONVECTION ONGOING IN THE MORNING SHOULD PUSH
STEADILY OUT OF THE FORECAST AREA. ATTENTION THEN TURNS TO SNOW
CHANCES AND AMOUNTS...ESPECIALLY ACROSS NORTH CENTRAL WI ZONES.
IMPRESSIVE ISENTROPIC LIFT IN THE 280K-290K LAYER...ALONG WITH DEEP
Q-G CONVERGENCE AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH COUPLE
300MB JET STRUCTURE SUPPORTS HIGH CONFIDENCE THAT NORTHERN MOST
SECTIONS OF THE FORECAST AREA SHOULD RECEIVE SNOW.

FORECAST SOUNDINGS INDICATED CHANGEOVER TO ALL SNOW SHOULD OCCUR
AROUND 21Z 03APR07 IN NORTH CENTRAL WI. PRECIPITATION ELSEWHERE
OVER THE REMAINDER OF THE FORECAST AREA SHOULD CHANGE TO ALL
SNOW BY EARLY EVENING AS COLD AIR CRASHES IN BEHIND DEPARTING
SYSTEM. BASED ON LATEST OPERATIONAL MODELS SUITE AND NCEP SREF...
WE BELIEVE AREAS MAINLY ALONG AND NORTH OF HIGHWAY 29 IN OUR NORTH
CENTRAL WI ZONES HAVE THE HIGHEST PROBABILITY TO RECEIVE ENOUGH
SNOWFALL TO WARRANT SNOW ADVISORY. AT THIS TIME...SNOWFALL TOTALS
EXPECTED IN THE 2-4 INCH RANGE IN THE AFOREMENTIONED AREAS.

TUESDAY NIGHT INTO WEDNESDAY...PROGRESSIVE NATURE OF SYSTEM SHOULD
RESULT IN STEADY TAPERING OFF OR ENDING OF SNOW AS FORCING
EXITS. LINGERING POTENTIAL FOR SNOW SHOWERS CONTINUES INTO
WEDNESDAY. STRONG NORTHWEST WINDS EXPECTED IN THE WAKE OF THE
SYSTEM...SO ENHANCED WINDS SPEEDS AND GUSTS IN CURRENT DATA
BASE DURING THIS TIME FRAME.

.LONG TERM...FRIDAY THROUGH MONDAY

FORECAST CONFIDENCE REMAINS HIGH FOR DRY WEATHER CONDITIONS AND
COLDER THAN AVERAGE TEMPERATURES. THIS WAS BASED ON CONSISTENCY
WITHIN MEDIUM RANGE MODELS OF FAIRLY STABLE AND BLOCKY PATTERN OF
TROUGH OVER NORTHEAST U.S. AND RIDGE ACROSS WESTERN PART OF NATION.
NO CHANGES WERE MADE TO THE EXTENDED OUTLOOK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM 4 PM TUESDAY TO 4 AM CDT WEDNESDAY FOR
     WIZ017-WIZ029.
MN...NONE.
IA...NONE.

&&

THOMPSON
Hazardous weather outlook, Apr 2, 3:43 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
343 PM CDT MON APR 2 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-031100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
343 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WARM FRONT OVER EASTERN KANSAS AND NORTHERN MISSOURI WILL MOVE
NORTH INTO EAST CENTRAL IOWA AND WESTERN ILLINOIS TONIGHT. THIS WILL
ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE
AREA THIS EVENING AND INTO TONIGHT. ENOUGH MOISTURE AND INSTABILITY
MAY BE PULLED NORTHWARD WITH THE FRONT...THAT A FEW OF THE STORMS
THIS EVENING AND INTO TONIGHT COULD PRODUCE LARGE HAIL ACROSS
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. THE MAIN THREAT TIME
APPEARS TO BE FROM 9 PM TO 3 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS WILL LINGER EAST OF A LINE FROM CAMP
DOUGLAS WISCONSIN TO STRAWBERRY POINT IOWA TUESDAY MORNING AS
THE LOW MOVES TO NEAR CHICAGO. AT THIS TIME...THESE THUNDERSTORMS
WILL BE BELOW SEVERE LIMITS.

COLDER AIR WRAPPING IN BEHIND THE LOW WILL CAUSE ANY PRECIPITATION
TUESDAY AFTERNOON AND EVENING TO GRADUALLY MIX WITH AND CHANGE TO
SNOW. SNOWFALL ACCUMULATIONS WILL RANGE FROM A TRACE TO LESS THAN AN
INCH AND MAINLY ON GRASSY SURFACES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO
TONIGHT ACROSS PARTS OF NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

WIZ017-029-031100-
CLARK-TAYLOR-
343 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

A WARM FRONT OVER EASTERN KANSAS AND NORTHERN MISSOURI WILL MOVE
NORTH INTO EAST CENTRAL IOWA AND WESTERN ILLINOIS TONIGHT. THIS WILL
ALLOW FOR THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE AREA THIS EVENING AND INTO TONIGHT. DUE TO LACK OF
INSTABILITY AND COVERAGE OF THUNDERSTORMS...THE ISOLATED
THUNDERSTORMS WILL BE BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM WILL MOVE ALONG THE WARM FRONT AND INTO
WESTERN MICHIGAN TUESDAY EVENING. THIS WILL ALLOW FOR RAIN TO CHANGE
OVER TO ALL SNOW TUESDAY AFTERNOON...AND SNOW TO CONTINUE INTO
WEDNESDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES
ARE EXPECTED MAINLY NORTH OF HIGHWAY 29.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...
SNOWFALL AMOUNTS FOR TUESDAY AFTERNOON INTO WEDNESDAY MORNING
WILL BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

DTJ

In the hours before

Local storm report, Apr 2, 10:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             5 W FENNIMORE           42.98N 90.75W
04/02/2007  E0.88 INCH       GRANT              WI   AMATEUR RADIO

&&

JEFFR

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:41 PM CDTSevere Thunderstorm WarningARXFayette34 min
Apr 3, 2:30 PM CDTWind AdvisoryARXChickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek16 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.